From Delaware, USA:
My seven year old son has type 1. He often gets up to four or five shots a day. Is that normal for a kid that age? I don't know much about it because he lives with my ex-wife and she sometime calls to let me know how he is doing. Last Saturday, she said that his sugar was really low, down to 30 mg/dl [1.7 mmol/L]. How bad is it?
It is almost mandatory for the care of children with type 1 diabetes to apply an intensive insulin therapy with four or five shots a day. That said, sometimes the child may have hypoglycemia (low blood sugar) and, if promptly corrected, with some food, it doesn't harm. Much more important is your son's the HbA1c Measurement that should be lower than 6.5%. This is the best insurance towards a better healthy life for him.
Original posting 25 Feb 2006
Posted to Daily Care
|Return to the Top of This Page|
Last Updated: (none)
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.